Erowid is a Global Information Resource
An Accidental Intentional Overdose
Citalopram (Sold as Hydrocodone)
by Spider
Citation:   Spider. "An Accidental Intentional Overdose: An Experience with Citalopram (Sold as Hydrocodone) (exp66526)". Erowid.org. Jul 8, 2008. erowid.org/exp/66526

 
DOSE:
340 mg oral Pharms - Citalopram (pill / tablet)

BODY WEIGHT: 170 lb


To preface this experience, let me say that I am an experienced drug user, including cannabis, alcohol, lsd, mushrooms, MDMA, cocaine, adderall and other a.d.h.d. medications, xanax and other benzo's, most opiates, and others. Opiates have become my favorite. I prefer Oxycontin, but accept heroin or even other weaker opiates (such as hydrocodone) as suitable substitutes. Let me also say that, for the most part, I have prided myself on being fairly well informed about most of the substances I ingest. I enjoy spending time online gathering information about user experiences and the effects of psychoactive chemicals on the human mind. So, anyway, I feel I know quite a bit about the effects of these chemicals on my body.

Having said that, my experience is as follows. It was a Sunday afternoon and I was leaving for college in a couple days. I wanted to sort of 'party it up' in my remaining days at home so I was hoping to find some opiates. This dude I know, we'll call him C, called me with some vicodins and although they're weaker than I prefer, I was excited at the chance to get them because I hadn't had anything in several days. My friend D and I threw down on some and C came by. When I saw the pills, they were unlike any vicodin I had ever seen. They were too small to contain any standard amount of APAP or acetaminophen, but C assured me they were vicodin. Alarms should have been sounding like crazy in my head and I shouldn't have trusted my dumbfuck 'dealer', but the logic in my head was skewed by my desire to get high.

I purchased 8 1/2 pills (enough vicodin to give me a decent high) and upon returning home, quickly ingested all 8 1/2 pills. Here are mistakes one and two. One: I should have made absolutely sure what I was taking. I tried to look up the pills on the internet using my usual methods, but due to the pill having imprints of '0 7', my results were all relative to things happening in 2007. Two: I could have at least tested the pills by taking only one or two to start off, but again, but eagerness to get high defied logic. Shortly after ingesting the pills, I ate a moderate amount of pizza.

About 45 minutes after eating the pills, I noticed I was feeling strange. I knew immediately that something was wrong. I felt I was 'coming up' really fast, sort of like with good ecstacy, except this wasn't a good rush. Colors were very bright and my pupils were huge. My heartbeat was rapid and, at least I felt as if it were increasing. I went to the bathroom and vomited up all the contents of my stomach, which made me feel better for the moment. I was supposed to give my girlfriend a ride home in a few minutes, but I had to have her tell my mom I was sick and couldn't do it and that she would have to. I told my mom that I accidentally took the wrong pills. I told her I should probably go to the hospital and she asked if I'd be okay until she got back in ten minutes or so to go to the hospital. I told her okay and that if conditions worsened I would just call an ambulance.

I was still coming up, with the feelings coming in waves. My skin felt insane, the best was I can describe it is to say it was on 'fire'. I couldnt tell if I was hot or cold. My skin felt intensely hot, sort of a burning-tingling sensation, and my heartbeat was rapid, which I was beginning to become anxious about. I sat with my back against the wall in my small bathroom for a minute, and when I began to have mild muscle spasms in my legs, I decided I needed to call poison control. I'm lucky in the aspect that I tend not to panic, and despite my anxiety, I was able to calm myself to an extent. I laid on my kitchen floor (This seemed to be the most comfortable position) and called poison control. I calmly described the pills to the woman on the other end of the line. I could hear myself breathing into the phone. Each pause in the conversation seemed like an eternity. I was informed that the pills I had ingested were 40mg Celexa. I informed the woman the amount I had ingested and she replied, 'Oh, well, you need to be in the emergency room.' This obviously did little to assuage my fears. I called my mom and told her what I knew. I then contemplated if I felt I needed an ambulance. After a few moments, I decided that an ambulance was the best course of action. I layed in the kitchen and waited for the paramedics to arrive.

The paramedics and my mother arrived simultaneously. The paramedics asked me if I was trying to hurt myself or get high, and seemed surprised when I explained the situation. She explained that, 'If I had taken 8 1/2 vicodin, I'd be feeling much worse right now.' I evaluated this statement, and decided she knew very little about drugs. I decided that I didn't need to ride in the ambulance, that my mom could drive me. I was feeling better at this point, and begin to think perhaps I am nearing the end of this miserable ride, and I was wrong.

I had to wait a lil while in the line for the ER and then I was ushered to a bed and was hooked up to the machines that measure all of your vital signs. All I wanted in the world was a benzo to relax me. Now that I was hooked up to the machines, I was give a better perspective what was happening to me. The feelings came in waves. My pulse would jump from 60 or so up to the upper 90's and then slow back down again. My skin still felt crazy and I couldn't get comfortable or stop shifting my legs. I was also very figety. The nurse told me she needed a urine sample before she could administer and other drugs, which was very unfortunate because it seemed impossible for me to produce one, despite my best efforts. She finally gave me some Ativan via my IV, in an attempt to calm me down and perhaps loosen me up and get a urine sample. Somehow, with the help of the benzo and the motivation of the nurse saying if didn't get a urine sample soon she'd have to use a cathoter(sp?), I was able to produce a urine sample.

The Ativan relaxed me and knocked me out for a while, which was a welcome relief. However, when I woke, I was kinda out of it but saw that my pulse had jumped to 140. It was now fluctuating between 100 and 140. This probably would have made me anxious as hell but the benzo repressed it. I received other doses of Ativan regularily which would knock me out or almost so. I was also eventually given something to slow and regulate my heartbeat. I stayed in the hospital overnight, and the feelings slowly became less intense, though still coming in waves.

I was released and I felt shitty, but okay. I had the zombie feeling you get from lack of sleep and food. I recouped at my house, and unfortunately had to pack since I was leaving for college the next day. While trying to sleep that night, I awoke suddenly around 3 in the morning, not knowing why. I understood as I felt the feelings coming back in weak waves. It wasn't intense, but it was enough to make me uncomfortable and unable to sleep. I still felt like crap the next day since I still hadn't slept for shit. My appetite also still hadn't returned. By the end of the third day, I thought perhaps it was all gone, but I awoke again in the middle of the night to the same feelings, although very weak this time, but again, strong enough to disturb my sleep. By the fourth night, I slept peacefully.

I understand this experience shows severe stupidity on my part. I was angry at C for selling bullshit, but I had to blame myself also for not researching properly. In conclusion, I would say that you should always make sure for yourself what you are ingesting, and just trust your source. I would also say that I am convinced of the frightening power of antidepressants. I haven't noticed any long-term effects from my 'Accidental Intentional' overdose.

A funny footnote to this whole thing is that, before they could discharge me from the hospital, I had to have a psychological evaluation. The psychiatrist, who was an elderly asian man who could obviously never understand my point-of-view, of course assumed I was depressed and had tried to hurt myself. He decided it would be best for me to start on antidepressants, and in a stroke of great irony, he wrote me a prescription for a month's worth of 20mg Celexa.

Exp Year: 2007ExpID: 66526
Gender: Male 
Age at time of experience: Not Given 
Published: Jul 8, 2008Views: 78,766
[ View as PDF (for printing) ] [ View as LaTeX (for geeks) ] [ Switch Colors ]
Pharms - Citalopram (227) : Overdose (29), What Was in That? (26), Difficult Experiences (5), Various (28)

COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.


Experience Vaults Index Full List of Substances Search Submit Report User Settings About Main Psychoactive Vaults